Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Oct 24, 2000, 7:02 PM MDT for Albany County, Wyoming. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 24, 2000, 7:02 PM MDT (01:02 UTC)
- Expired
- Oct 24, 2000, 7:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Albany County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 7:05 PM MDT | Hail 0.75 | Laramie, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.0 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 250103 SVRCYS WYC001-250145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 702 PM MDT TUE OCT 24 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING THIS DOES NOT INCLUDE THE CITY OF LARAMIE * UNTIL 730 PM MDT * AT 657 PM MDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM NEAR AMES MONUMENT...OR ABOUT 15 MILES SOUTHEAST OF LARAMIE. SPOTTERS INDICATED ONE INCH DIAMETER HAIL. THE SEVERE STORM WAS MOVING TO THE NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUFORD. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. LARGE HAIL AND HEAVY RAIN WILL BE ASSOCIATED WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4117 10562 4G108 10531 4150 10531 4150 10561 WEILAND WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:32 PM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Oct 24, 2:32 PM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 232 PM MDT TUE OCT 24 2000 STLT WV IMAGERY SHOWS WOUND UP UPR LVL LO PRES SYS CURRENTLY OVR SERN UT LIFTING NEWD. PLENTY OF MSTR BEING DRAWN NWD IN ADVANCE OF THE LO PRES...ALTHOUGH PTNS OF SERN WY ARE BEING DRY SLOTTED AS LO LVL DRY AIR IS ENTRAINED INTO THE CYCLONIC CIRCULATION. WITH THE DRY SLOT PROGGED TO PROPAGATE E OVR THE NEB PNHNDL LATER THIS AFTN...THEREBY INCRG INSOLATION...AND WITH STEEPENED LAPSE RATES CAUSED BY A COLD POOL AT H5...WL LEAVE MENTION OF ISOLD EVE TSTMS OVR NEB PNHNDL. MDLS PROG GD MSTR OVR WRN PTNS OF CFA TNGT AND WED...WITH DRIER AIR OVR ERN PTNS OF CFA. SCT POPS IN ORDER TNGT RWL/LAR AND THE MTNS WITH LOWER POPS ELSW. THE UPR LO WL MOV NEWD TNGT AND WL FILL SMWT INTO AN OPEN TROF WED. ONCE THE TROF AXIS PASSES E OF CFA WED UPR FLOW WL BCM NW...DNSLP FOR CYS CFA. WITH COLD POOL AT H5 AND DECENT AMS MSTR...ISOLD TO WDLY SCT POPS WARRANTED WED AND WED NGT. THU LKS MNLY DRY WITH SHRTWV RIDGING OVR ERN WY...MAY GO WITH ISOLD POPS THU OVR MTNS. FAN POPS SEEM TOO HI TNGT AND WED AND WL GO WITH LOWER FWC POPS. MOS PROGS TEMPS THRU THU TO BE AOA SEASONAL NORMS...AND MOS TEMPS SEEM OK. IN THE EXTENDED...UPR LO OFF CA AT START OF THIS PD GETS A QUICK KICK OUT PER MRF AND NOGAPS. AFT DRY AND MILD WX FRI...THIS SYS WL AFFECT CWA SAT WITH SCT RAIN SHWRS. IMPROVEMENT BHND THIS UPR LO WL OCCUR SUN. THIS WL BE BRIEF HWVR AS NEXT AND STGR UPR LO WL BRING COOLER TEMPS AND SNOW SHWRS INTO WY PTN CFA LATE MON AND SPCLY TUE WITH SCT RAIN SHWRS IN PNHNDL BY TUE. .CYS... WY...NONE. NE...NONE. JR/JH
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.